Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 63, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 10, 2008, 4:08 AM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 4:08 AM EDT (08:08 UTC)
- Expired
- Jun 10, 2008, 5:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Cuyahoga County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 23 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:25 AM EDT | TSTM WND DMG | Oberlin, OH | A FEW LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 100808
SVRCLE
OHC035-093-100900-
/O.NEW.KCLE.SV.W.0063.080610T0808Z-080610T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO...
WEST CENTRAL CUYAHOGA COUNTY IN NORTHEAST OHIO...
* UNTIL 500 AM EDT
* AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLINGTON...OR ABOUT 10
MILES NORTHEAST OF FITCHVILLE...AND MOVING NORTHEAST AT 51 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAFTON...ELYRIA...NORTH RIDGEVILLE...AVON LAKE AND WESTLAKE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4148 8215 4150 8206 4151 8200 4148 8192
4149 8180 4116 8210 4114 8217 4109 8222
4111 8231 4120 8233
TIME...MOT...LOC 0808Z 227DEG 44KT 4119 8228
$$1 follow-up statement
000
WWUS51 KCLE 100842
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 AM EDT TUE JUN 10 2008
OHC035-093-100900-
/O.CON.KCLE.SV.W.0063.000000T0000Z-080610T0900Z/
LORAIN OH-CUYAHOGA OH-
441 AM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR WEST CENTRAL CUYAHOGA AND NORTHEASTERN LORAIN COUNTIES...
AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH OLMSTED...OR
ABOUT 10 MILES EAST OF ELYRIA...MOVING NORTHEAST AT 51 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
RIVER
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 4148 8192 4149 8180 4145 8184 4144 8184
4142 8187 4137 8190 4129 8199 4149 8208
4151 8200
TIME...MOT...LOC 0841Z 227DEG 44KT 4147 8188
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:42 AM EDT, 26 minutes earlier.
Area forecast discussion, Jun 10, 3:42 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 342 AM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS OHIO AND NORTHWEST PENNSYLVANIA TODAY...THEN MOVE OFF THE EAST COAST TONIGHT. HIGH PRESSURE WILL MOVE OVER THE GREAT LAKES TONIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CURRENTLY COLD FRONT STRETCHES FROM CENTRAL LOWER MICHIGAN TO A LOW OVER WESTERN INDIANA. WAVE ON BOUNDARY HAS SLOWED THE FRONT. STILL EXPECT FRONT TO BE EAST OF THE FORECAST AREA BY EARLY AFTERNOON. SINCE FRONT SLIGHTLY SLOWER THAN ORIGINALLY FORECAST BUMPED TODAYS TEMPS UP A DEGREE OR TWO. EXPECT SHOWERS AND TSRA TO SPREAD EAST OVER THE ENTIRE AREA THIS MORNING...THEN GRADUALLY END FROM THE WEST BY EARLY AFTERNOON AS FRONT MOVES EAST OF THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... TSRA WILL BE EAST OF THE AREA BY THIS EVENING WITH A LARGE AREA OF HIGH PRESSURE MOVING INTO THE GREAT LAKES AREA TONIGHT. DRY CONDITIONS SHOULD PREVAIL THROUGH THE END OF THE WORK WEEK. MODELS COMING INTO BETTER AGREEMENT MOVING WARM FRONT ACROSS AREA DURING THE DAY FRIDAY...WITH THE COLD FRONT MOVING ACROSS THE FORECAST AREA SATURDAY MORNING. GFS STILL A LITTLE FASTER THAN THE ECMWF ON THE TIMING OF THE FRONT...BUT IN MUCH BETTER AGREEMENT THAN YESTERDAYS RUN. FOR THE FORECAST WENT CHC POPS FRIDAY AFTERNOON WITH THE BEST CHC FOR PRECIP FRIDAY NIGHT...WITH SOME LINGERING SHOWERS SATURDAY MORNING. && .LONG TERM /SATURDAY THROUGH MONDAY/... WILL KEEP THIS SHORT WITH THUNDERSTORMS IN THE AREA. THUNDERSTORMS SHOULD BE MOVING EAST OF THE AREA THROUGH SATURDAY MORNING. THIS WILL ALLOW FOR SEASONAL TEMPERATURES FOR SUNDAY INTO MONDAY AHEAD OF THE NEXT DISTURBANCE THAT WILL APPROACH. WILL GO WITH A SLIGHT CHANCE OT THUNDERSTORMS AT THIS TIME FOR MONDAY INTO MONDAY NIGHT. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS INDIANA AND WESTERN OHIO AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS NORTHERN OHIO THROUGH THE MORNING. IT SHOULD CLEAR THE ERI AND YNG AREAS BY EARLY AFTERNOON. WILL HAVE TO WATCH FOR SOME LIGHT FOG FOR CAK...ERI AND YNG UP UNTIL THE THUNDERSTORMS ARRIVE. DONT THINK IT WILL GET TO MVFR VISIBILITIES. OUTLOOK...MAINLY VFR CONDITIONS WEDNESDAY AND THURSDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. FRIDAY EVENING ANOTHER COLD FRONT WILL MOVE THROUGH AND LIKELY BRING A BRIEF PERIOD OF MVFR CONDITIONS AND SCATTERED THUNDERSTORMS. && .MARINE... COLD FRONT IS EXPECTED TO MOVE ACROSS THE LAKE TODAY WITH SOME GUSTY WESTERLY WINDS IN ITS WAKE FOR A FEW HOURS. OTHERWISE HIGH PRESSURE WILL BUILD OVER OHIO WITH WINDS EVENTUALLY AROUND TO THE EAST AND NORTHEAST FOR WEDNESDAY INTO THURSDAY. WINDS WILL BECOME SOUTHERLY FOR THURSDAY INTO FRIDAY AS THE NEXT STORM SYSTEM APPROACHES FOR FRIDAY NIGHT INTO SATURDAY WHEN THUNDERSTORM CHANCES INCREASE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...MULLEN AVIATION...MULLEN MARINE...ADAMS/OUDEMAN
Hazardous weather outlook, Jun 9, 11:33 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1133 PM EDT MON JUN 9 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-110345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1133 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE MAY BE A THREAT OF STRONG DAMAGING WINDS THROUGH TUESDAY MORNING AS A LINE OF THUNDERSTORMS MOVES EAST ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Jun 9, 11:04 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1104 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 E CLAY CENTER 41.57N 83.30W
06/09/2008 OTTAWA OH LAW ENFORCEMENT
16 TRAIN CARS DERAILED AND A LARGE TREE UPROOTED.
&&
KIELTYKALocal storm report, Jun 10, 12:58 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1258 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WATERVILLE 41.50N 83.73W
06/09/2008 LUCAS OH TRAINED SPOTTER
VERY LARGE LIMB DOWN ESTIMATED WIND UP TO 60 MPH.
0705 PM TSTM WND GST FOSTORIA 41.16N 83.41W
06/09/2008 E65.00 MPH SENECA OH AMATEUR RADIO
0730 PM TSTM WND GST 2 SE PLYMOUTH 40.97N 82.64W
06/09/2008 E60.00 MPH RICHLAND OH TRAINED SPOTTER
0735 PM TSTM WND DMG 5 NNE GENOA 41.59N 83.32W
06/09/2008 OTTAWA OH TRAINED SPOTTER
LARGE TREE DOWN NEAR MARTIN.
0735 PM TSTM WND DMG SYLVANIA 41.71N 83.71W
06/09/2008 LUCAS OH EMERGENCY MNGR
DOZENS OF TREES DOWN AND MANY ON HOMES.
0735 PM TSTM WND DMG BETTSVILLE 41.24N 83.23W
06/09/2008 SENECA OH TRAINED SPOTTER
ROOF OFF BARN.
0735 PM TSTM WND DMG FREMONT 41.35N 83.11W
06/09/2008 SANDUSKY OH TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN.
0739 PM TSTM WND GST OAK HARBOR 41.51N 83.15W
06/09/2008 E60.00 MPH OTTAWA OH TRAINED SPOTTER
0742 PM TSTM WND DMG TOLEDO 41.66N 83.58W
06/09/2008 LUCAS OH TRAINED SPOTTER
SEVERAL LIMBS DOWN.
0745 PM TSTM WND DMG ARCADIA 41.11N 83.51W
06/09/2008 HANCOCK OH LAW ENFORCEMENT
BARN DESTROYED AND MANY TREES UPROOTED.
0755 PM TSTM WND DMG SHELBY 40.88N 82.66W
06/09/2008 RICHLAND OH TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN.
0800 PM TSTM WND DMG 5 W NEW LONDON 41.08N 82.50W
06/09/2008 HURON OH AMATEUR RADIO
LARGE TREE DOWN.
0810 PM TSTM WND DMG GRAFTON 41.28N 82.03W
06/09/2008 LORAIN OH AMATEUR RADIO
TREE DOWN.
0810 PM TSTM WND DMG LAGRANGE 41.24N 82.12W
06/09/2008 LORAIN OH LAW ENFORCEMENT
TREE DOWN.
0810 PM TSTM WND DMG LORAIN 41.44N 82.18W
06/09/2008 LORAIN OH LAW ENFORCEMENT
TREE DOWN.
0812 PM TSTM WND DMG 7 S NORWALK 41.14N 82.61W
06/09/2008 HURON OH AMATEUR RADIO
TEN INCH DIAMETER TREE DOWN.
0822 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/09/2008 HURON OH AMATEUR RADIO
COUPLE OF LARGE TREES DOWN AN MANY POLES.
0824 PM TSTM WND DMG OLMSTED FALLS 41.37N 81.90W
06/09/2008 CUYAHOGA OH TRAINED SPOTTER
SEVERAL TREES DWON.
0825 PM TSTM WND DMG 3 W BRUNSWICK 41.25N 81.88W
06/09/2008 MEDINA OH LAW ENFORCEMENT
TREE DOWN.
0833 PM TSTM WND DMG MEDINA 41.14N 81.87W
06/09/2008 MEDINA OH TRAINED SPOTTER
SEVERAL TREES DOWN.
0859 PM HAIL CLEVELAND 41.48N 81.68W
06/09/2008 E0.88 INCH CUYAHOGA OH PUBLIC
A FEW TREES DWON.
0916 PM TSTM WND DMG MENTOR 41.69N 81.33W
06/09/2008 LAKE OH AMATEUR RADIO
LARGE LIMBS DOWN.
0945 PM TSTM WND DMG JEFFERSON 41.74N 80.77W
06/09/2008 ASHTABULA OH PUBLIC
LARGE LIMBS DOWN.
0945 PM TSTM WND GST ORWELL 41.54N 80.86W
06/09/2008 E60.00 MPH ASHTABULA OH TRAINED SPOTTER
LARGE TREE DOWN.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:17 PM EDT | Areal Flood Advisory | CLE | Lucas | 3 hr |
| Jun 9, 8:23 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 67 min |
| Jun 9, 8:43 PM EDT | Special Marine Warning | CLE | 62 min | |
| Jun 9, 8:56 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 49 min |
| Jun 9, 9:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 39 min |
| Jun 9, 9:32 PM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 9, 9:51 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 54 min |
| Jun 10, 2:32 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 44 min |
| Jun 10, 2:41 AM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 36 min |
| Jun 10, 3:24 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 10, 3:58 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 17 min |
| Jun 10, 4:57 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 10, 5:09 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 28 min |
| Jun 10, 9:58 AM EDT | Areal Flood Advisory | CLE | Lucas | 68 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.